Pennsylvania, 2001Hail in Pennsylvania, May 27, 2001
May 27, 2001 · NWS CTP · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 27, 9:55 AM EST, 4 hours 5 minutes earlier.
Area forecast discussion, May 27, 9:55 AM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1055 AM EDT SUN MAY 27 2001
VIS IMAGERY SHOWING VERY FEW BREAKS IN CLOUD COVER ACROSS CENTRAL PA AS OF
LATE MORNING. THEREFORE...SVR THREAT NOT LOOKING TOO PROMISING AT
THIS POINT. HOWEVER...EXPECT ENOUGH INSTABILITY TO DEVELOP AHEAD OF
APPROACHING S/WV TO PRODUCE A FEW EMBEDDED TSTMS WITHIN LARGER BAND
OF SHOWERS. BEHIND VORT MAX...SATELLITE SHOWING PTSUNNY SKIES OVER
MUCH OF OHIO. 12 ETA NOW SUGGESTS THIS AREA OF SUBSIDENCE/CLEARING
WILL MAKE IT INTO CENTRAL AND WESTERN SECTIONS BY LATE AFTN. HAVE
LOWERED HIGH TEMPS BY A FEW DEGREES DUE TO LACK OF SUNSHINE AND
APPROACHING RAINFALL.
WORK ZONES ALREADY SENT AS PHLWRKMIS.
.CTP...NONE.
FITZGERALD
In the hours before
Special weather statement, May 27, 12:09 PM EST, 1 hour 51 minutes before
PAZ027-028-037-041-042-045-046-049>053-056>059-063>066-272300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
109 PM EDT SUN MAY 27 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT SUNDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...
LEBANON...MONTOUR...NORTHUMBERLAND...UNION...SULLIVAN...JUNIATA...
NORTHERN LYCOMING...PERRY...TIOGA...DAUPHIN...LANCASTER...
CUMBERLAND...ADAMS...SCHUYLKILL...YORK...COLUMBIA...SNYDER...SOUTHERN
LYCOMING...SOUTHERN CLINTON AND MIFFLIN.
AT 105 PM EDT A BROKEN LINE OF STRONG THUNDERSTORMS WAS MOVING
ACROSS CENTRAL PENNSYLVANIA. THE STORMS WILL LIKELY INCREASE IN
INTENSITY AS THEY MOVE NORTHEAST ACROSS THE SUSQUEHANNA VALLEY
DURING THE MID TO LATE AFTERNOON HOURS.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS THAT THERE IS THE
POTENTIAL FOR SOME THUNDERSTORMS TO PRODUCE DAMAGING WIND GUSTS
OF 58 MPH OR MORE...AND OR HAIL OF THREE QUARTERS OF AN INCH IN
DIAMETER OR LARGER.
LAMBERT/FITZGERALD
Hail, Snyder
- When
- May 27, 2:00 PM EST
- Where
- Snyder County, 2 mi S of Selinsgrove
- Measured
- 0.75 in hail
- Crop damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.770, -76.850
Quarter sized hail damaged 150 acres of cropland 2 miles south of Selinsgrove.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, May 27 to 28, 20011 death · 4 injured · $25 million · F1 · 194 events
- Tornado in New Jersey, May 27, 2001$1.0 million · F2 · 1 event
- Tornado and Hail in Kansas, May 27, 2001$935,000 · F0 · 80 events
- Hail and Damaging Wind in Pennsylvania, May 27, 200119 injured · 1.5 in hail · 2 events
- Hail and Damaging Winds in Oklahoma, May 27 to 28, 2001$499,000 · 2 in hail · 49 events
- Tornado and Hail in Maryland, May 27, 2001$514,000 · F1 · 9 events
- Tornadoes and Hail in Virginia, May 27, 2001$448,000 · F1 · 11 events
- Tornadoes and Hail in Mississippi, May 27 to 28, 2001$168,000 · F0 · 28 events
- Hail and Damaging Winds in New York, May 27, 20012 injured · $150,000 · 59 kt wind · 8 events
- Hail and Damaging Winds in Texas, May 27 to 28, 20011 injured · $50,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Oklahoma, May 27, 2001$130,000 · 69 kt wind · 7 events
- Hail and Damaging Wind in Kansas, May 27, 20012.5 in hail · 36 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247691.